3 doctors weighed in:

What are the side effects if i take my son of keppra he is 5yrs old they first said he was having seizures in his sleep now they are saying he don't I am so confused and concerned about what the long term side effects are if he is to stay on keppra

3 doctors weighed in
Dr. Herbert Krob
Neurology
1 doctor agrees

In brief: The

The most concerning consequence of stopping a seizure medication like levitiracetam (brand name keppra) would be seizures.
Some seizures can be life threatening. Your son's neurologist would probably welcome the opportunity to help you be less confused and concerned.

In brief: The

The most concerning consequence of stopping a seizure medication like levitiracetam (brand name keppra) would be seizures.
Some seizures can be life threatening. Your son's neurologist would probably welcome the opportunity to help you be less confused and concerned.
Thank
Dr. Charles Turck
Pharmacology

In brief: See below

Be wary of taking your son off this med without your doctor’s input; usually the drug has to be switched to another one because seizures may quickly progress to a complication (“status epilepticus”) associated with death or brain death.
Side effects of Keppra may include increased blood pressure, nausea, vomiting, and behavioral changes (hostility, nervousness, and aggression have been reported).

In brief: See below

Be wary of taking your son off this med without your doctor’s input; usually the drug has to be switched to another one because seizures may quickly progress to a complication (“status epilepticus”) associated with death or brain death.
Side effects of Keppra may include increased blood pressure, nausea, vomiting, and behavioral changes (hostility, nervousness, and aggression have been reported).
Thank
Get help from a real doctor now
Dr. Cindy Juster
Board Certified, Pediatrics
34 years in practice
2M people helped
Continue
111,000 doctors available